Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 102, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2012, 2:49 PM CDT for Henry County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2012, 2:49 PM CDT (19:49 UTC)
- Expired
- Mar 15, 2012, 3:13 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Henry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 2:49 PM CDT | HAIL 1 | Buchanan, TN | DIME TO QUARTER SIZE HAIL IN BUCHANAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053
WUUS54 KMEG 151949
SVRMEG
TNC079-152030-
/O.NEW.KMEG.SV.W.0102.120315T1949Z-120315T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 330 PM CDT
* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF PARIS LANDING STATE PARK...OR 6 MILES NORTHEAST OF
PARIS...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS
LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3635 8802 3635 8809 3632 8809 3627 8824
3642 8833 3651 8813 3651 8805 3647 8804
3644 8805 3640 8801 3636 8799
TIME...MOT...LOC 1949Z 245DEG 19KT 3637 8821
$$2 follow-up statements
130
WWUS54 KMEG 152004
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT THU MAR 15 2012
TNC079-152030-
/O.CON.KMEG.SV.W.0102.000000T0000Z-120315T2030Z/
HENRY TN-
304 PM CDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN HENRY COUNTY...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUCHANAN...OR NEAR PARIS LANDING STATE PARK...MOVING NORTHEAST AT 20
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE HILL...
BUCHANAN AND PARIS LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3635 8802 3635 8809 3632 8809 3631 8815
3645 8825 3651 8813 3651 8805 3647 8804
3644 8805 3640 8801 3636 8799
TIME...MOT...LOC 2004Z 245DEG 19KT 3640 8812
$$568
WWUS54 KMEG 152013
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT THU MAR 15 2012
TNC079-152023-
/O.CAN.KMEG.SV.W.0102.000000T0000Z-120315T2030Z/
HENRY TN-
313 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY COUNTY IS
CANCELLED...
AT 313 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT
OF THE AREA. THESE THUNDERSTORMS NO LONGER POSE AN IMMEDIATE THREAT
TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
LAT...LON 3635 8802 3635 8809 3632 8809 3631 8815
3645 8825 3651 8813 3651 8805 3647 8804
3644 8805 3640 8801 3636 8799
TIME...MOT...LOC 2013Z 245DEG 19KT 3642 8807
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 1:34 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 15, 1:34 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 134 PM CDT THU MAR 15 2012 .UPDATE... UPDATED FOR THE 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 946 AM CDT THU MAR 15 2012/ DISCUSSION... SKIES ARE PARTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA THIS MORNING WITH TEMPERATURES RANGING FROM THE MID 60S TO THE LOWER 70S. SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF SOUTHEAST MISSOURI THIS MORNING AND THIS ACTIVITY IS MOVING NORTHEAST. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS UPPER LEVEL SHORTWAVE MOVES FROM WESTERN ARKANSAS INTO THE OHIO VALLEY. WILL UPDATE FORECAST TO REMOVE MORNING WORDING BUT NO OTHER CHANGES ARE NEEDED AT THIS TIME. ARS && .PREV DISCUSSION... /ISSUED 607 AM CDT THU MAR 15 2012/ ANOTHER WARM NIGHT ACROSS THE MIDSOUTH WITH A LIGHT SOUTHERLY BREEZES AND INCREASING MID AND HIGH LEVEL MOISTURE. TEMPERATURES WERE IN THE 60S AT MOST LOCATIONS...WITH A FEW UPPER 50S DOTTED ACROSS NORTH MISSISSIPPI. FOR TODAY AND TONIGHT...HAVE CHANGED LITTLE IN THE ONGOING THINKING FOR THE NEXT 24 HOURS. CURRENT WATER VAPOR SHOWS NEXT SHORTWAVE TO FLATTEN THE RIDGE NOW MOVING INTO THE TEXAS PANHANDLE. MODELS ARE IN AGREEMENT THAT THIS ENERGY WILL MOVE ACROSS THE OZARKS THIS AFTERNOON REACHING THE TENNESSEE RIVER VALLEY LATER THIS EVENING. THIS TRIGGER COUPLED WITH AFTERNOON CAPE VALUES EXCEEDING 2000 J/KG...AND LAPSE RATES AS STEEP AS 8C SHOULD LEAD TO SCATTERED STRONG TO SEVERE STORMS. ISOLATED ELEVATED STORMS MAY DEVELOP THIS MORNING...BUT BY 18Z FORECAST SOUNDINGS SHOW NO CAP ALLOWING CONVECTION TO TRANSITION TO SURFACE BASED. COVERAGE LOOKS GREATEST NORTH OF INTERSTATE FORTY...HOWEVER THAT FOCUS/ORGANIZATION APPEARS TO SHIFT SOUTH DURING THE EVENING AND OVERNIGHT HOURS TOWARDS GREATER INSTABILITY. THEREFORE...HAVE DECIDED TO PUT THE ENTIRE MIDSOUTH UNDER A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT. WIND SHEAR PROFILES ARE WEAK...SO MAIN THREATS WILL BE WIND AND HAIL. HIGHS WILL AGAIN BE NEAR RECORD VALUES...WITH MANY LOCATIONS TOPPING 80F. FRIDAY AND SATURDAY...THE PATTERN WILL CHANGE LITTLE THIS PERIOD WITH THE MIDSOUTH CONTINUING TO SEE WEAK DISTURBANCES IN AN UPPER SOUTHWEST FLOW. THOUGH THE CAP STRENGTHENS SOMEWHAT OVER NORTHEAST MISSISSIPPI...SO HAVE LEFT RAIN CHANCES FURTHER WEST AND NORTH. TEMPERATURES WILL REMAIN FIFTEEN TO TWENTY DEGREES ABOVE NORMAL FOR MID MARCH. SUNDAY AND MONDAY...A VERY MERIDIONAL FLOW WILL BE SEEN OVER THE U.S. WITH A DEEP TROUGH IN THE WEST AND RIDGE IN THE EAST. BOTH THE LATEST GFS AND EURO ARE IN GOOD AGREEMENT ON BOTH 500MB HEIGHT PLACEMENT AND TIMING. FOR THE MIDSOUTH RECORD TEMPERATURES WILL CONTINUE TO BE FELT WITH SLIGHTLY LOWER AFTERNOON RH'S. RAIN CHANCES WILL BE MINIMAL AND MORE CONFINED TO ACROSS THE FAR NORTH WHERE THE CAP WILL BE WEAKER. TUESDAY THROUGH THURSDAY...THE LONG RANGE MODEL SOLUTIONS CONTINUE TO SHOW THE APPROACHING WESTERN TROUGH BECOMING CUTOFF AS IT MOVES INTO THE SOUTHERN PLAINS. A STRONG SOUTH TO NORTH MOISTURE FEED WILL BE IN PLACE FROM TEXAS INTO IOWA AT THE BEGINNING OF THIS PERIOD. THE EURO HAS THIS PRECIPITATION INCHING ITS WAY TO THE MIDSOUTH BY LATE TUESDAY...WITH THE GFS ABOUT 9 HOURS SLOWER. RAIN CHANCES SHOULD BEGIN AS EARLY AS TUESDAY AFTERNOON. A STRONG TO SEVERE STORM WILL ALSO BE POSSIBLE EACH DAY AS THE CUTOFF LOW LINGERS IN THE ARKLATEX. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY COOLER WITH A WATCHFUL EYE ON POTENTIAL FLOODING. JAB && .AVIATION... VFR CEILINGS WILL PERSIST THROUGH THE PERIOD WITH THE EXCEPTION OF LOCATIONS THAT GET DIRECTLY IMPACTED BY THUNDERSTORMS. IN THIS SITUATION...CIGS WOULD DROP TO SUB-VFR CONDITIONS...BUT CONFIDENCE IN A DIRECT IMPACT AT ANY TAF SITE IS TOO LOW AT THIS TIME. MAINTAINED VCTS AT ALL SITES THROUGH THIS EVENING WITH GUSTY SOUTHWEST WINDS CONTINUING. THUNDERSTORM CHANCES MAY DIMINISH THIS EVENING BUT THERE STILL MAY BE SOME STORM ACTIVITY THEREFORE MAINTAINED A CB GROUP. ADDITIONAL THUNDERSTORM POTENTIAL WILL DEVELOP AGAIN ON FRIDAY. LIGHT WINDS WILL PERSIST TONIGHT THEN INCREASE AGAIN FROM THE SOUTHWEST ON FRIDAY MORNING. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 65 82 63 82 / 30 20 10 20 MKL 60 80 57 82 / 40 30 20 20 JBR 60 79 59 79 / 30 30 20 30 TUP 61 81 59 84 / 20 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 15, 3:16 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 316 AM CDT THU MAR 15 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 316 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT ACROSS THE MIDSOUTH. LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL CHANCES FOR STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AND AGAIN DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. JAB
In the hours before
Special weather statement, Mar 15, 1:42 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
142 PM CDT THU MAR 15 2012
TNZ090-151915-
HARDEMAN TN-
142 PM CDT THU MAR 15 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING NICKEL SIZE HAIL AND WINDS AT LEAST
40 MPH WAS LOCATED 5 MILES SOUTHWEST OF BOLIVAR AT 142 PM
CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDEMAN COUNTY...INCLUDING LOCATIONS NEAR BOLIVAR AND
CHICKASAW STATE FOREST...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3509 8907 3525 8917 3543 8886 3524 8878
3523 8878
TIME...MOT...LOC 1842Z 237DEG 16KT 3522 8902Special weather statement, Mar 15, 1:51 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT THU MAR 15 2012
TNZ089-090-151915-
FAYETTE TN-HARDEMAN TN-
151 PM CDT THU MAR 15 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
WEST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL OR LARGER AND WINDS
AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF LAGRANGE AT 152 PM
CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE AND HARDEMAN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3509 8906 3499 8927 3500 8930 3509 8939
3526 8917
TIME...MOT...LOC 1852Z 228DEG 18KT 3510 8923The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:42 PM CDT | Special Weather Statement | MEG | Hardeman | 33 min |
| Mar 15, 1:51 PM CDT | Special Weather Statement | MEG | Fayette | 24 min |
| Mar 15, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 25 min |
| Mar 15, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Madison | 32 min |
| Mar 15, 2:29 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 31 min |
| Mar 15, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 25 min |
| Mar 15, 2:54 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Madison | 96 min |
| Mar 15, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 31 min |
| Mar 15, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 27 min |
| Mar 15, 3:07 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 26 min |
| Mar 15, 3:47 PM CDT | Special Weather Statement | MEG | Carroll | 28 min |
| Mar 15, 3:48 PM CDT | Special Weather Statement | MEG | McNairy | 27 min |
| Mar 15, 3:52 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 36 min |
| Mar 15, 3:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 13 min |
| Mar 15, 4:33 PM CDT | Special Weather Statement | MEG | McNairy | 27 min |
| Mar 15, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 35 min |
| Mar 15, 5:14 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.